MAUDE Adverse Event Report: CONMED LARGO OSCILLATOR BLADE, COATED, 25 X 100 X 1.19 MM, 5PK; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO OSCILLATOR BLADE, COATED, 25 X 100 X 1.19 MM, 5PK; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 5071-255
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 00507125500, oscillator blade, coated, 25 x 100 x 1.19 mm, 5pk, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿tooth chipped off the blade.X-ray was used to verify no metal pieces were left in the joint.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.Further assessment questions were asked; however, no response has been received to date.An x-ray was taken to assure no metal was left in the patient and we have received no report of fragmentation being in the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device has not been returned to date, but photographic evidence has been provided.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.(b)(4).Per the instructions for use, the user is advised the following: placing excessive bending or twisting force on the sagittal saw blade may cause the collet to open and release the saw blade.Do not use saw blades to pry, remove bone grafts, or as a leverage point.Patient or user injury could occur.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
OSCILLATOR BLADE, COATED, 25 X 100 X 1.19 MM, 5PK
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key16654297
Report Number1017294-2023-00028
Device Sequence Number5821840
Product Code GFA
UDI-Device Identifier20845854046019
UDI-Public(01)20845854046019(17)270428(10)1243029
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5071-255
Device Catalogue Number00507125500
Device Lot Number1243029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic